Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Stoped drinking but now stools are black. Is this normal?

my husband is a heavy drinker, he has now stoped drinking for over a week, has today says his stools are black is this normal?
Asked On : Sat, 16 Jul 2011
Answers:  2 Views:  273
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response
Thanks for nice query.     
Painless Black stool can be due to many causes ,bleeding from upper gastrointestinal tract is the main should avoid smoking & drinking & fried spicy food .Endoscopy is must along with consultation with gastroenterologist
‘Hope I have answered your query, I will be available to answer your follow up queries, “Wish you Good Health and trouble free speedy recovery”

Answered: Sun, 11 Sep 2011
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Black stools indicate bleeding from stomach due to gastritis and bleeding stomach ulcer because of alcohol. H needs to get an upper GI endoscopy done as soon as possible. Also get his Haemoglobin level checked as well. Let him eat soft, bland cool food now. Avoid spicy hot food. Stop alcohol and smoking.
Answered: Sat, 16 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor